Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2019, 2:38 PM CDT for Clay County, Jackson County, Overton County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 2:38 PM CDT (19:38 UTC)
- Expired
- May 2, 2019, 3:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, TN, Jackson County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
079 WUUS54 KOHX 021938 SVROHX TNC027-087-133-022015- /O.NEW.KOHX.SV.W.0028.190502T1938Z-190502T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 238 PM CDT Thu May 2 2019 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Northwestern Overton County in Middle Tennessee... Central Jackson County in Middle Tennessee... Central Clay County in Middle Tennessee... * Until 315 PM CDT. * At 237 PM CDT, a severe thunderstorm was located near Gainesboro, moving northeast at 25 mph. Other strong to severe thunderstorms were also covering the area. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Livingston, Gainesboro, Whitleyville and Standing Stone State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3623 8567 3645 8578 3657 8538 3638 8531 TIME...MOT...LOC 1937Z 236DEG 20KT 3628 8563 HAIL...0.75IN WIND...60MPH $$ 13
1 follow-up statement
096
WWUS54 KOHX 022000
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
300 PM CDT Thu May 2 2019
TNC027-087-133-022010-
/O.CAN.KOHX.SV.W.0028.000000T0000Z-190502T2015Z/
Overton TN-Jackson TN-Clay TN-
300 PM CDT Thu May 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OVERTON...CENTRAL
JACKSON AND CENTRAL CLAY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3623 8567 3645 8578 3657 8538 3638 8531
TIME...MOT...LOC 1959Z 236DEG 20KT 3635 8550
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:23 PM CDT, 15 minutes earlier.
Area forecast discussion, May 2, 2:23 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 223 PM CDT Thu May 2 2019 .DISCUSSION... Showers and thunderstorms have developed this afternoon, basically east of I-65. Some have had some pea-sized hail in the them, but nothing to get too worked up over. What may need to be watched closely is the training of these storms dropping quite a bit of rain over one or two spots. This could lead to some localized flooding. As the afternoon progresses, it is expected that additional storms will develop west of I-65. A CAPE maxima of 2000-3000 J/Kg in this area is the energy storms will have to feed upon. I'm still watching an outflow boundary north and west of the metro area that could spark storms, as well as a couple upper level impulses that may instigate further convection. A lack of deep layer shear will mitigate a larger severe weather threat, but there will still be concerns of brief damaging wind gusts and hail, and localized flooding can't be ruled out with any training storms. Usually we can say that as the sun sets and we lose the heating of the day, storms will become less numerous. On the whole, I think that will be the case, however after midnight, models are fairly consistent in developing a surface low over NE Arkansas and pushing it across West and Middle TN before daybreak. In fact, IR satellite data over the last couple of hours may be hinting at the development of an MCV over central Arkansas. Either way, the better shot of precipitation from this will be along and north of I-40 early Friday morning and while I'm not overly concerned about severe with this, due to meager shear and the overnight aspect, a strong wind gusts or two can't be ruled before sunrise. We'll keep a chance PoP in during the day on Friday, but as we get into the overnight hours Friday into Saturday morning and especially Saturday, widespread showers and thunderstorms will take over. This will be due to the main upper level trough pushing a weak surface low and cold front through the region. Forecast sounding aren't all that impressive regarding severe storms, so at this point, we'll just highlight general thunderstorms. One thing to point out, the 12Z NAM does show the potential for some stronger storms south of I-40 Saturday evening, but it is the outlier. Precipitation, depending what model you go with, should be east of Middle TN by midnight Saturday night, but it could be daybreak Sunday morning before showers pull off the Cumberland Plateau. Sunday, Monday and most of Tuesday look relatively quiet. Temperatures will warm back into the mid to upper 80s and this could be setting the stage for a wet second half of next week, so if you've got lawn mowing to do, the first half of the week might be best. && .AVIATION... 18Z TAF DISCUSSION. VCTS or TS will remain possible through the afternoon and early evening with light southerly winds at all terminals. Expect to see a break in rain activity around 00z to 01z, with the potential for more RA or TS by 08z to 12z at the TAF sites. VIS and CIGs may briefly become MVFR/IFR under TS. && .PRELIMINARY POINT TEMPS/POPS... Nashville 64 82 63 75 57 / 50 40 80 80 50 Clarksville 63 79 61 72 54 / 60 30 80 80 40 Crossville 61 77 60 74 56 / 50 50 60 70 60 Columbia 64 82 63 76 57 / 40 50 70 80 50 Lawrenceburg 65 82 64 77 58 / 40 50 70 80 50 Waverly 63 81 61 73 55 / 50 30 80 80 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Schaper
Hazardous weather outlook, May 2, 5:04 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Thu May 2 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-031015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Thu May 2 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight There is a slight risk for severe thunderstorms across northwest Middle Tennessee, and a marginal risk across the rest of Middle Tennessee, this afternoon into tonight. A few storms with large hail and damaging winds will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous showers and thunderstorms are expected Friday and Saturday. A few storms each day could be strong, with small hail and high winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. Shamburger
In the hours before
Special weather statement, May 2, 1:31 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Nashville TN 131 PM CDT Thu May 2 2019 TNZ031>033-021900- Putnam TN-Overton TN-Jackson TN- 131 PM CDT Thu May 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON... SOUTHEASTERN JACKSON AND NORTHWESTERN PUTNAM COUNTIES UNTIL 200 PM CDT... At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over Cookeville, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Algood, Rickman and Cummins Falls State Park. This includes Interstate 40 between mile markers 285 and 293. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3610 8550 3622 8566 3637 8547 3621 8525 TIME...MOT...LOC 1831Z 232DEG 14KT 3619 8550 13
Special weather statement, May 2, 1:33 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Nashville TN 133 PM CDT Thu May 2 2019 TNZ008-028-029-021900- Wilson TN-Trousdale TN-Sumner TN- 133 PM CDT Thu May 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMNER...NORTH CENTRAL WILSON AND TROUSDALE COUNTIES UNTIL 200 PM CDT... At 133 PM CDT, Doppler radar was tracking a strong thunderstorm near Gallatin, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gallatin, Lebanon, Hartsville, Hendersonville, Bethpage, Bledsoe Creek State Park and Dickerson Chapel Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3622 8639 3635 8654 3654 8637 3638 8606 TIME...MOT...LOC 1833Z 232DEG 14KT 3633 8640 13
Special weather statement, May 2, 1:36 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Nashville TN 136 PM CDT Thu May 2 2019 TNZ009-029-030-021915- Trousdale TN-Macon TN-Smith TN- 136 PM CDT Thu May 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...SOUTH CENTRAL MACON AND CENTRAL TROUSDALE COUNTIES UNTIL 215 PM CDT... At 136 PM CDT, Doppler radar was tracking a strong thunderstorm near Hartsville, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lafayette, Hartsville, Pleasant Shade and Dixon Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3626 8608 3639 8621 3657 8601 3642 8585 TIME...MOT...LOC 1836Z 232DEG 14KT 3636 8607 13
Special weather statement, May 2, 1:48 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
148 PM CDT Thu May 2 2019
TNZ031-021915-
Jackson TN-
148 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON COUNTY UNTIL
215 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Carthage, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gainesboro and Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3626 8579 3629 8584 3642 8581 3645 8569
3634 8563
TIME...MOT...LOC 1848Z 232DEG 15KT 3630 8582
13Special weather statement, May 2, 1:52 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Nashville TN 152 PM CDT Thu May 2 2019 TNZ010-033-021930- Overton TN-Clay TN- 152 PM CDT Thu May 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON AND SOUTHEASTERN CLAY COUNTIES UNTIL 230 PM CDT... At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near Livingston, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Livingston and Standing Stone State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3623 8533 3643 8551 3658 8535 3640 8513 TIME...MOT...LOC 1852Z 232DEG 15KT 3639 8541 13
Special weather statement, May 2, 2:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
205 PM CDT Thu May 2 2019
TNZ009-010-031-033-021945-
Overton TN-Clay TN-Jackson TN-Macon TN-
205 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...JACKSON...
CLAY AND SOUTHEASTERN MACON COUNTIES UNTIL 245 PM CDT...
At 205 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Boiling Springs to 8 miles southwest
of Gainesboro. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Livingston, Celina, Gainesboro, Red Boiling Springs, Moss,
Whitleyville, Dale Hollow Lake and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 8526 3630 8546 3630 8550 3629 8550
3626 8577 3655 8588 3662 8572 3661 8550
3662 8532
TIME...MOT...LOC 1905Z 250DEG 27KT 3650 8585 3629 8577
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:45 AM CDT | Special Weather Statement | OHX | Cumberland | 45 min |
| May 2, 11:56 AM CDT | Special Weather Statement | OHX | Trousdale | 34 min |
| May 2, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 16 min |
| May 2, 12:41 PM CDT | Special Weather Statement | OHX | Van Buren, White | 34 min |
| May 2, 12:44 PM CDT | Special Weather Statement | OHX | Rutherford | 46 min |
| May 2, 12:57 PM CDT | Areal Flood Advisory | OHX | Cumberland, White | 2 hr |
| May 2, 1:05 PM CDT | Special Weather Statement | OHX | Jackson | 25 min |
| May 2, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 34 min |
| May 2, 1:31 PM CDT | Special Weather Statement | OHX | Putnam | 29 min |
| May 2, 1:33 PM CDT | Special Weather Statement | OHX | Trousdale | 27 min |
| May 2, 1:36 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 39 min |
| May 2, 1:48 PM CDT | Special Weather Statement | OHX | Jackson | 27 min |
| May 2, 1:52 PM CDT | Special Weather Statement | OHX | Overton | 38 min |
| May 2, 2:05 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 40 min |
| May 2, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 31 min |
| May 2, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 8 min |
| May 2, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam | 31 min |
| May 2, 3:08 PM CDT | Special Weather Statement | OHX | Cumberland | 37 min |
| May 2, 3:18 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 42 min |
| May 2, 3:26 PM CDT | Special Weather Statement | OHX | Davidson | 49 min |
| May 2, 3:31 PM CDT | Special Weather Statement | OHX | Coffee | 29 min |
| May 2, 3:33 PM CDT | Special Weather Statement | OHX | Warren | 42 min |
| May 2, 3:50 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 25 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 31 min |
| May 2, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 41 min |
| May 2, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 29 min |
| May 2, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 27 min |
| May 2, 4:30 PM CDT | Special Weather Statement | OHX | Warren | 30 min |
| May 2, 4:33 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 27 min |
| May 2, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 17 min |
| May 2, 5:42 PM CDT | Areal Flood Advisory | OHX | Cumberland, White | 2 hr |
| May 2, 5:54 PM CDT | Special Weather Statement | OHX | Cumberland | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.